MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET TETRA 3.5MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET TETRA 3.5MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number TG5413510
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the subject coil deployed prematurely within the microcatheter.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system), there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the coil delivery wire was seen to be kinked in two locations.The coil delivery wire was seen to be damaged.The main coil was seen to be broken/fractured.The main coil was seen to be stretched.The main coil suture was seen to be damaged.Functional inspection was not applicable.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported main coil prematurely detached/separated during use was not confirmed during analysis.The reported coil in catheter friction could not be duplicated; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer is the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.Continuous flush was maintained throughout the procedure.There was no attempt to use the power supply for detachment, but the coil prematurely detached within the catheter.An assignable cause of procedural factors will be assigned to as reported "coil in catheter friction" as these defects are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of not confirmed will be assigned to the as reported "main coil prematurely detached/separated during use" as the event was not confirmed during the analysis.The coil was seen to be broken/fractured as the detachment zone was still connected.An assignable cause of 'handling damage' will be assigned to the as analyzed "coil delivery wire kinked/bent" and "coil delivery wire damaged" as the defect appears to be associated with handling of the product or portion of the product during preparation.An assignable cause of procedural factors will be assigned to as analyzed "main coil broken/fractured during use", "main coil stretched" and "main coil suture damage" as these defects are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TARGET TETRA 3.5MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17503675
Report Number3008881809-2023-00410
Device Sequence Number16780207
Product Code HCG
UDI-Device Identifier07613327578706
UDI-Public07613327578706
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K222533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue NumberTG5413510
Device Lot Number24271971
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN)
Patient SexUnknown